My mom has had diarrhea for the past 4 weeks. It started right after she was started on cephlax for possibly infected leg blisters from diabetes. One of the side effects of cephlax is diarrhea. As soon as she finished the course of antibiotics she was started on spironalactone ( a diuretic), and of course it also has diarrhea as a side effect. After stopping both of those meds she still had it, so I took her off her magnesium because I know that has a laxative effect. Still no improvement, and we're talking about several accidents where she couldn't make it to the bathroom ( once during her iron infusion, that was fun ! Thank God, I always carry a bag when we leave the house with a spare Depend, an extra pair of panties which she wears over it, and some baby wipes) Finally last Saturday evening my brother mentioned that he has tried melatonin three different times and it gives him diarrhea! I stopped the melatonin on Sunday and no diarrhea and it's been 2 days so I'm hoping that was what the problem was. It's funny though because she's been on the melatonin for at least 2 months so I think it may have happened when we increased it from 3mg to 6mg, and I didn't think of it because the other 2 meds were also diarrhea inducing. I take melatonin without any gastro effects, but when I googled it, diarrhea is one of the side effects.
As a side note, the diabetic blisters came back on Sunday. They are sized from quarter to silver dollar size and I very loosely wrapped her leg in some gauze last evening but wasn't too concerned. This morning when I went to feed her breakfast the dressing had slipped down and her leg is bright red and the blisters are green, which has never happened before, AAARRGGGHHHH!! I give up! I'm calling her doctor's office as soon as they open and taking her in today.
If it's not one thing, it's another ( or 2 or 3!) I just wanna cry, a LOT!!!